Alert archive / Alabama / Tornado Warnings in 2009

Tornado Warning 36, NWS Huntsville, AL

April 13, 2009Limestone County, Alabama

NWS Huntsville, AL issued this tornado warning at Apr 13, 2009, 2:59 PM CDT for Limestone County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 13, 2009, 2:59 PM CDT (19:59 UTC)
Expired
Apr 13, 2009, 3:30 PM CDT
In force
31 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

County Limestone County, AL

The radar

The Northeast Alabama radar (KHTX), 71 km from the middle of the area, began a volume at 20:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 13, 12:58 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2009-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2009-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 366 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
730 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
366 m²/s²
0-3 km storm-relative helicity
512 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHUN 131959
TORHUN
ALC083-132030-
/O.NEW.KHUN.TO.W.0036.090413T1959Z-090413T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT MON APR 13 2009

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN LIMESTONE COUNTY IN NORTH CENTRAL ALABAMA...

* UNTIL 330 PM CDT

* AT 259 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR ELKMONT...
  OR ABOUT 9 MILES NORTH OF ATHENS...MOVING NORTHEAST AT 15 MPH.

* LOCATIONS NEAR THE PATH OF THIS TORNADO INCLUDE...
  HOLLAND GIN.
  ARDMORE.
  I-65 BETWEEN MILE MARKERS 361 AND 365.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD.

&&

LAT...LON 3500 8681 3499 8678 3489 8679 3488 8699
      3500 8702 3500 8684 3500 8683
TIME...MOT...LOC 1959Z 246DEG 15KT 3493 8697

$$
3 follow-up statements
000 
WWUS54 KHUN 132008
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
308 PM CDT MON APR 13 2009

ALC083-132030-
/O.CON.KHUN.TO.W.0036.000000T0000Z-090413T2030Z/
LIMESTONE AL-
308 PM CDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN LIMESTONE COUNTY...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HOLLAND GIN...OR 
ABOUT 10 MILES NORTH OF ATHENS...MOVING EAST AT 20 MPH. AT 305 
PM...NUMEROUS STORM SPOTTERS REPORTED FUNNEL CLOUDS NEAR HIGHWAY 126 
IN ELKMONT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDMORE
AND BETHEL. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3500 8681 3499 8678 3491 8679 3490 8695
      3500 8695 3500 8683
TIME...MOT...LOC 2007Z 257DEG 18KT 3494 8690

$$
000 
WWUS54 KHUN 132010
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
310 PM CDT MON APR 13 2009

ALC083-132030-
/O.CON.KHUN.TO.W.0036.000000T0000Z-090413T2030Z/
LIMESTONE AL-
310 PM CDT MON APR 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM CDT FOR
NORTHEASTERN LIMESTONE COUNTY...

AT 305 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR HOLLAND GIN...OR 
ABOUT 11 MILES NORTHEAST OF ATHENS...MOVING EAST AT 30 MPH. AT 305 
PM...NUMEROUS STORM SPOTTERS REPORTED FUNNEL CLOUDS NEAR HIGHWAY 127 
IN ELKMONT.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ARDMORE
AND BETHEL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

&&

LAT...LON 3500 8681 3499 8678 3491 8679 3490 8691
      3500 8692 3500 8683
TIME...MOT...LOC 2009Z 258DEG 26KT 3495 8686

$$
000 
WWUS54 KHUN 132024
SVSHUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
324 PM CDT MON APR 13 2009

ALC083-132033-
/O.EXP.KHUN.TO.W.0036.000000T0000Z-090413T2030Z/
LIMESTONE AL-
324 PM CDT MON APR 13 2009

...THE TORNADO WARNING FOR NORTHEASTERN LIMESTONE COUNTY EXPIRES AT
330 PM CDT...

WEATHER SERVICE DOPPLER RADAR INDICATED THE THUNDERSTORM THAT 
PROMPTED THE WARNING HAD MOVED OUT OF THE COUNTY. THEREFORE THE 
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...ANOTHER STRONG 
THUNDERSTORM WAS LOCATED NORTHWEST OF ATHENS. A SEVERE THUNDERSTORM 
WARNING MAY BE NEEDED FOR THIS STORM SHORTLY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

LAT...LON 3500 8681 3499 8678 3491 8679 3490 8691
      3500 8692 3500 8683
TIME...MOT...LOC 2023Z 258DEG 26KT 3497 8674

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this tornado warning went out at Apr 13, 12:00 PM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, Apr 13, 12:00 PM CDT, 2 hours 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CDT MON APR 13 2009

.UPDATE...FOR 18Z TAFS.
&&

.AVIATION...
MVFR CIGS WILL TRANSITION TO VFR CIGS AHEAD OF AN APPROACHING COLD
FRONT WHICH IS JUST ENTERING NW AL.  ISOLD-SCT TSRA SHOULD DEVELOP
ALONG THE FRONT BETWEEN 19-22Z IN NWRN AL...MOVG EWD THROUGH THE
LATE AFTN HRS.  THERE IS SLIGHT RISK OF GR AND DMG WINDS WITH THESE
STORMS.  MVFR CIGS WILL OVERSPREAD THE REGION THIS EVENING BEHIND
THE COLD FRONT WITH WSHFT TO W-NW.  CIGS MAY BEGIN TO LIFT LATE TUE
MORNING...BUT AM REMAINING PESSIMISTIC ATTM.
&&

.MESOSCALE UPDATE.../ISSUED AT 1007 AM CDT/...
CONVECTIVE POTENTIAL IS MAIN ISSUE FOR TODAY...AND IMPACTS ON
CLEAN-UP EFFORTS FROM OVERNIGHT WIND DAMAGE AND FRIDAYS TORNADOES.
MCS HAS SHIFTED SE OF THE AREA INTO GA/S AL.  ANOTHER GRAVITY WAVE
MAY BE IN PROGRESS ACROSS NWRN GA...NOTING KATL GUSTING TO
45KT...AND PRESSURE FALLS OF 5-6MB IN 3HR ACROSS NW GA.  COOL SE
FLOW IS RESULTING INTO NERN AL...WHILE SOME CLEARING IS TAKING PLACE
IN NWRN AL.  8H ANALYSIS SHOWS A MOISTURE AXIS ACROSS AL INTO MIDDLE
TN...WITH A DRY LINE PUSHING TO THE AL/MS LINE WITH WSW FLOW. AT
5H...THE UPPER LOW WAS LIFTING OVER NWRN MO FOLLOWING A HEIGHT FALL
CENTER AT KILX OF 14DKM/12 HR.  A COLD TROF OF -19 TO -20C EXTENDED
S INTO AR/LA...WHILE A 100 KT JET PEAKING AT KJAN...WAS ENHANCING
DIFFLUENCE ACROSS THE MID SOUTH.  IR/WATER VAPOR IMAGERY SHOWS JET
STREAK CI FILLING IN ACROSS THE DRY SLOT ACROSS MS/LA.  SO...DEEP
LAYER SHEAR IS BECOMING FAVORABLE FOR LOW TOPPED SUPERCELLS THIS
AFTERNOON.  THE MAIN QUESTION IS INSTABILITY AND MOISTURE RECOVERY.
INITIALLY...THIS WILL BE HAMPERED ACROSS NERN AL GIVEN THE SELY
OUTFLOW...BUT SUNSHINE BREAKING OUT OVER WESTERN TN/NWRN AL/NRN MS
IS IN LINE WITH THE 12KM NAM.  7-5H LAPSE RATES DROP SHARPLY ON THE
LATEST 12Z FCST SOUNDINGS FOR THIS AFTN...WITH AN INCREASING THREAT
FOR HAIL.  LOW LEVEL WIND SHEAR/HELICITY IS MORE MODEST...SO THE
THREAT FOR TORNADOES APPEARS LOW ATTM.  WE WILL HAVE TO WATCH HOW
THE LOW LEVEL FLOW EVOLVES ACROSS NERN AL AS THE SHORTWAVE MOVES
ACROSS. THE NAM HAS BEEN RATHER CONSISTENT THE PAST 2-3 RUNS IN
INITIATING CONVECTION ALONG THE SFC/8H TROF NEAR THE AL/MS LINE FROM
18-21Z.  FORECAST SOUNDINGS MODIFIED FOR A 71/61F IN THIS AREA BRING
SB-CAPES INTO THE 1200-1700 J/KG RANGE.  THE FRONTAL BAND WILL SHIFT
TO ALONG THE I-59 CORRIDOR EARLY THIS EVENING...SO GOING POPS IN THE
LIKELY RANGE LOOK GOOD THERE.
&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

KULA
Hazardous weather outlook, Apr 13, 12:30 PM CDT, 2 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1230 PM CDT MON APR 13 2009

ALZ001>010-016-TNZ076-096-097-140200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
1230 PM CDT MON APR 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORMS WILL DEVELOP ALONG A COLD FRONT THIS
AFTERNOON.  SOME THUNDERSTORMS MAY BECOME SEVERE...CAPABLE OF
PRODUCING DAMAGING WINDS AND LARGE HAIL. ISOLATED TORNADOES ARE
UNLIKELY...BUT CANNOT BE RULED OUT.

THE THREAT OF SEVERE WEATHER WILL EXIST WEST OF INTERSTATE 65
BETWEEN 2 PM AND 5 PM AND EAST OF INTERSTATE 65 BETWEEN 5 PM AND 9
PM THIS EVENING. IN GENERAL...CONDITIONS ARE NOT EXPECTED TO BE AS
FAVORABLE FOR SEVERE THUNDERSTORM DEVELOPMENT AS LAST FRIDAY...BUT
MAY STILL BE SUFFICIENT FOR SOME SEVERE WEATHER.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

THE NEXT CHANCE OF THUNDERSTORMS IS EXPECTED NEXT WEEKEND.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE REQUESTED THIS AFTERNOON AND EVENING.

KULA

In the hours before

Local storm report, Apr 13, 11:43 AM CDT, 3 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1143 AM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     NON-TSTM WND DMG MT HOPE                 34.46N 87.48W
04/12/2009                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWERLINES WERE DOWNED COUNTYWIDE.

1108 PM     NON-TSTM WND DMG MADISON                 34.70N 86.75W
04/12/2009                   MADISON            AL   NWS EMPLOYEE

            STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
            DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
            OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
            HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
            EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.

1120 PM     NON-TSTM WND GST HUNTLAND                35.06N 86.27W
04/12/2009  E45.00 MPH       FRANKLIN           TN   TRAINED SPOTTER

            SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.

1128 PM     NON-TSTM WND GST 4 SSW MADISON           34.65N 86.77W
04/12/2009  M52.00 MPH       MADISON            AL   ASOS

            FROM HSV ASOS.

1130 PM     NON-TSTM WND DMG SOMERVILLE              34.47N 86.80W
04/12/2009                   MORGAN             AL   EMERGENCY MNGR

            STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
            LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.

1200 AM     NON-TSTM WND GST 1 NE MERIDIANVILLE      34.86N 86.56W
04/13/2009  M45.00 MPH       MADISON            AL   AWOS

            FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.

1203 AM     NON-TSTM WND DMG DECATUR                 34.61N 86.98W
04/13/2009                   MORGAN             AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
            REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
            RESIDENCE.

0155 AM     NON-TSTM WND DMG LOGAN                   34.14N 87.01W
04/13/2009                   CULLMAN            AL   PUBLIC

            ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.

0200 AM     NON-TSTM WND DMG GUNTERSVILLE            34.36N 86.29W
04/13/2009                   MARSHALL           AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
            IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
            ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
            LONGER TIME DURATION.

0200 AM     NON-TSTM WND GST 2 N SOUTH VINEMONT      34.27N 86.86W
04/13/2009  M43.00 MPH       CULLMAN            AL   AWOS

            FROM 3A1/CULLMAN AIRPORT AWOS.

0239 AM     NON-TSTM WND GST 3 SW ALBERTVILLE        34.23N 86.25W
04/13/2009  M46.00 MPH       MARSHALL           AL   AWOS

            FROM 8A0/ALBERTVILLE AIRPORT AWOS.

0300 AM     NON-TSTM WND DMG HAMMONDVILLE            34.58N 85.63W
04/13/2009                   DEKALB             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
            WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
            COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
            DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.

0324 AM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
04/13/2009  M67.00 MPH       CULLMAN            AL   BROADCAST MEDIA

            SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
            WEATEHR STATION IS AT 60 FEET AGL ELEVATION.

0327 AM     NON-TSTM WND DMG SCOTTSBORO              34.67N 86.03W
04/13/2009                   JACKSON            AL   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
            TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
            SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.

0340 AM     NON-TSTM WND GST 2 N FORT PAYNE          34.47N 85.72W
04/13/2009  M47.00 MPH       DEKALB             AL   AWOS

            FROM 4A9/FORT PAYNE AIRPORT AWOS.

&&
ADDED ADDITIONAL REPORTS.  THESE ARE PRELIMINARY PENDING EMA DAMAGE
SURVEYS WHICH ARE ONGOING.

KULA
Local storm report, Apr 13, 12:01 PM CDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1201 PM CDT MON APR 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1021 PM     NON-TSTM WND DMG MT HOPE                 34.46N 87.48W
04/12/2009                   LAWRENCE           AL   EMERGENCY MNGR

            TREES AND POWERLINES WERE DOWNED COUNTYWIDE.

1108 PM     NON-TSTM WND DMG MADISON                 34.70N 86.75W
04/12/2009                   MADISON            AL   NWS EMPLOYEE

            STRONG WINDS DOWNED BRADFORD PEAR TREES IN MADISON.
            DAMAGE WAS ALSO REPORTED IN CENTRAL AND SOUTHERN PORTIONS
            OF MADISON COUNTY WITH NUMEROUS POWER OUTAGES IN
            HUNTSVILLE. ROOF AND TREE DAMAGE ALSO REPORTED BY
            EMERGENCY MANAGEMENT IN NEW HOPE. BEGIN TIME ESTIMATED.

1120 PM     NON-TSTM WND GST HUNTLAND                35.06N 86.27W
04/12/2009  E45.00 MPH       FRANKLIN           TN   TRAINED SPOTTER

            SPOTTER ESTIMATED 40-50 MPH WIND GUSTS.

1128 PM     NON-TSTM WND GST 4 SSW MADISON           34.65N 86.77W
04/12/2009  M52.00 MPH       MADISON            AL   ASOS

            FROM HSV ASOS.

1130 PM     NON-TSTM WND DMG SOMERVILLE              34.47N 86.80W
04/12/2009                   MORGAN             AL   EMERGENCY MNGR

            STRONG WINDS DOWNED TREES AND POWERLINES COUNTYWIDE. A
            LARGE TREE FELL ONTO A VEHICLE AND RESIDENCE IN DECATUR.

1200 AM     NON-TSTM WND GST 1 NE MERIDIANVILLE      34.86N 86.56W
04/13/2009  M45.00 MPH       MADISON            AL   AWOS

            FROM MDQ/MADISON COUNTY EXEC AIRPORT AWOS.

1203 AM     NON-TSTM WND DMG DECATUR                 34.61N 86.98W
04/13/2009                   MORGAN             AL   EMERGENCY MNGR

            TREES AND POWER LINES WERE DOWN COUNTYWIDE. LOCAL MEDIA
            REPORTED A LARGE TREE HAD FALLEN ONTO A VEHCILE AND
            RESIDENCE.

0155 AM     NON-TSTM WND DMG LOGAN                   34.14N 87.01W
04/13/2009                   CULLMAN            AL   PUBLIC

            ROOF DAMAGE TO TWO TRAILERS AND SEVERAL TREES DOWN.

0200 AM     NON-TSTM WND DMG GUNTERSVILLE            34.36N 86.29W
04/13/2009                   MARSHALL           AL   EMERGENCY MNGR

            NUMEROUS TREES DOWN AND MANY POWER OUTAGES...ESPECIALLY
            IN GUNTERSVILLE AND ARAB AREAS. TIME ESTIMATED FROM
            ALBERTVILLE AWOS...BUT DAMAGE LIKELY OCCURRED OVER A
            LONGER TIME DURATION.

0200 AM     NON-TSTM WND GST 2 N SOUTH VINEMONT      34.27N 86.86W
04/13/2009  M43.00 MPH       CULLMAN            AL   AWOS

            FROM 3A1/CULLMAN AIRPORT AWOS.

0239 AM     NON-TSTM WND GST 3 SW ALBERTVILLE        34.23N 86.25W
04/13/2009  M46.00 MPH       MARSHALL           AL   AWOS

            FROM 8A0/ALBERTVILLE AIRPORT AWOS.

0300 AM     NON-TSTM WND DMG HAMMONDVILLE            34.58N 85.63W
04/13/2009                   DEKALB             AL   EMERGENCY MNGR

            NUMEROUS TREES DOWNED AND POWER OUTAGES COUNTY
            WIDE...ESPECIALLY ACROSS THE NORTHERN HALF OF DEKALB
            COUNTY. INITIAL TIME ESTIMATED FROM FORT PAYNE AWOS...BUT
            DAMAGE LIKELY OCCURRED OVER A LONGER TIME DURATION.

0324 AM     NON-TSTM WND GST CULLMAN                 34.17N 86.84W
04/13/2009  M67.00 MPH       CULLMAN            AL   BROADCAST MEDIA

            SKYCAM WEATHER STATION MEASURED A 67 MPH WIND GUST.
            WEATHER STATION IS AT 60 FEET AGL ELEVATION.

0327 AM     NON-TSTM WND DMG SCOTTSBORO              34.67N 86.03W
04/13/2009                   JACKSON            AL   EMERGENCY MNGR

            WIDESPREAD WIND DAMAGE REPORTED IN AND AROUND SCOTTSBORO.
            TREES AND POWERLINES DOWN. MANY ROADS WERE BLOCKED. EMA
            SURVEYING DAMAGE...SO THIS IS A PRELIMINARY REPORT.

0340 AM     NON-TSTM WND GST 2 N FORT PAYNE          34.47N 85.72W
04/13/2009  M47.00 MPH       DEKALB             AL   AWOS

            FROM 4A9/FORT PAYNE AIRPORT AWOS.

&&

KULA
Special weather statement, Apr 13, 2:35 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
235 PM CDT MON APR 13 2009

ALZ005-TNZ096-132015-
LIMESTONE-LINCOLN-
235 PM CDT MON APR 13 2009

...SIGNIFICANT WEATHER ALERT FOR NORTHERN LIMESTONE AND WESTERN
LINCOLN COUNTIES UNTIL 315 PM CDT...

AT 233 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS NEAR LEGGTOWN...OR 12 MILES
NORTHWEST OF ATHENS...MOVING NORTHEAST AT 20 MPH.

ONE HALF INCH DIAMETER HAIL AND WINDS UP TO 40 MPH ARE EXPECTED WITH
THESE STORMS.

* LOCATIONS IN OR NEAR THE PATH INCLUDE...
  ELKMONT.
  HOLLAND GIN.
  ARDMORE...CASH POINT.

REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO THE
STORM TO BE STRUCK BY LIGHTNING. SEEK SAFE SHELTER IMMEDIATELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY EVENING FOR
NORTHERN ALABAMA AND CENTRAL TENNESSEE.

CBD

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 10:32 PM CDTWind AdvisoryHUNColbert, Cullman, Franklin, Lauderdale, Lawrence, Limestone and 1 more2 hr
Apr 13, 2:44 PM CDTSevere Thunderstorm WarningHUNLimestone31 min
Apr 13, 3:15 PM CDTTornado WarningHUNMadison33 min
Apr 13, 6:11 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone32 min
Apr 13, 6:29 PM CDTSevere Thunderstorm WarningHUNMadison21 min

Nearby

Tornado Warnings in Alabama, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.